Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 14, 2012, 9:32 PM EDT for Keweenaw County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 9:32 PM EDT (01:32 UTC)
- Expired
- Jul 14, 2012, 10:19 PM EDT
- In force
- 47 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Keweenaw County, MI
The radar
The Marquette radar (KMQT), 190 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.5 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS53 KMQT 150132
SVRMQT
MIC083-150245-
/O.NEW.KMQT.SV.W.0038.120715T0132Z-120715T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
932 PM EDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEWEENAW COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 1045 PM EDT
* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF
WINDIGO...OR 57 MILES NORTHEAST OF GRAND MARAIS MINNESOTA...AND
MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL IS ALSO EXPECTED WITH
THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
WINDIGO.
WASHINGTON ISLAND.
GRACE ISLAND.
BEAVER ISLAND.
RAINBOW COVE.
HUGINNIN COVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...FREQUENT DEADLY LIGHTNING...AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE AWAY FROM TALL OBJECTS SUCH AS TREES.
IF POSSIBLE SEEK SHELTER IN A STRONGER STRUCTUE. HEAVY RAINS MAY
FLOOD LOW LYING SPOTS...SO YOU SHOULD GET TO HIGHER GROUND NOW!
IF ON OR NEAR LAKE SUPERIOR NEAR THE SOUTHWEST SECTION OF ISLE
ROYALE...GET OUT OF THE WATER NOW. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DON'T BE CAUGHT ON THE WATER
IN A THUNDERSTORM.
&&
LAT...LON 4803 8895 4795 8886 4791 8898 4792 8882
4790 8886 4791 8889 4786 8896 4781 8915
4786 8925 4786 8927 4790 8925 4794 8918
TIME...MOT...LOC 0128Z 332DEG 20KT 4810 8922
WIND...HAIL 60MPH 0.88IN
$$
JLA2 follow-up statements
882
WWUS53 KMQT 150206
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1006 PM EDT SAT JUL 14 2012
MIC083-150245-
/O.CON.KMQT.SV.W.0038.000000T0000Z-120715T0245Z/
KEWEENAW MI-
1006 PM EDT SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW
COUNTY UNTIL 1045 PM EDT...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH TRACKING ALONG EXTREME SOUTHWEST SECTIONS OF ISLE ROYALE
NATIONAL PARK. THIS STORM WAS LOCATED NEAR WASHINGTON ISLAND...OR 52
MILES NORTHWEST OF EAGLE RIVER...MOVING SOUTHEAST AT 25 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON ISLAND.
GRACE ISLAND.
BEAVER ISLAND.
RAINBOW COVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. IF POSSIBLE SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM MOVES THROUGH.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BRIEF HEAVY DOWNPOURS ARE ALSO OCCURRING WITH
THE STORM.
&&
LAT...LON 4798 8908 4790 8901 4786 8896 4781 8915
4786 8925 4786 8927 4790 8925 4794 8918
TIME...MOT...LOC 0159Z 332DEG 20KT 4794 8911
WIND...HAIL 60MPH 0.88IN
$$
JLA556
WWUS53 KMQT 150219
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1019 PM EDT SAT JUL 14 2012
MIC083-150226-
/O.CAN.KMQT.SV.W.0038.000000T0000Z-120715T0245Z/
KEWEENAW MI-
1019 PM EDT SAT JUL 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR KEWEENAW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED AWAY FROM ISLE ROYALE
OUT INTO WESTERN LAKE SUPERIOR. THERE IS A SLIGHT CHANCE OF A SHOWER
OR THUNDERSTORM THROUGH MIDNIGHT. OTHERWISE...THE REST OF THE NIGHT
SHOULD REMAIN DRY.
LAT...LON 4798 8908 4790 8901 4786 8896 4781 8915
4786 8925 4786 8927 4790 8925 4794 8918
TIME...MOT...LOC 0216Z 332DEG 20KT 4785 8905
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:54 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 14, 7:54 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 754 PM EDT SAT JUL 14 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 524 PM EDT SAT JUL 14 2012 SFC/UPPER TROUGH SLIDING THROUGH WRN UPPER MI THIS AFTN...WITH WV IMAGERY SHOWING PLENTY OF MOISTURE AHEAD OF THIS TROUGH. IN ADDITION...SHORTWAVE ROUNDING THE RIDGE OVER THE NRN PLAINS HAS BEEN DIVING SE THROUGH NRN MN AND IS NOW REACHING FAR WESTERN UPPER MI. SPC MESO ANALYSIS PAGE SHOWING SBCAPE VALUES OF 1-1.5K J/KG AND WITH THE SUNNY SKIES THIS MORNING...HELPED PRODUCE SHOWERS AND THUNDERSTORMS OVER WRN/CNTRL UPPER MI THIS AFTN. WITH THE INSTABILTY...SFC/UPPER TROUGH...AND SHORTWAVE...EXPECT SOME EXPANSION OF THE AREAL EXTENT OF THE SHOWERS/THUNDERSTORMS...BUT STILL WILL BE SCATTERED/NUMEROUS IN COVERAGE. THIS WILL ALSO HELP SHIFT THE AREA OF SHOWERS ASSOCIATED WITH THE TROUGH OVER WRN UPPER MI FASTER TO THE E. OVERALL...THINK THAT BRIEF HEAVY RAIN IS THE MAIN THREAT WITH THESE STORMS...ESPECIALLY WITH PWAT VALUES AROUND 1.5-1.6IN. THE LIMITING FACTOR LOOKS TO BE THE LACK OF SHEAR...0-6KM VALUES OF 15-20KTS. THE CAPE IS TALL/SKINNY...NCAPE AROUND 0.08...AND FREEZING LVLS AROUND 13KFT SHOULD LIMIT HAIL POTENTIAL AND LEAD TO MORE OF A HEAVY RAIN CONCERN. FINALLY...A FAIRLY MOIST PROFILE ALOFT SHOULD CONTINUE TO LIMIT DCAPE VALUES AND KEEP WIND THREAT TO A MINIMUM. PRETTY MUCH THE ONLY THING REALLY GOING FOR STRONGER THUNDERSTORMS IS THE INTERACTION WITH THE SHORTWAVE MOVING ACROSS THE CWA OVER THE NEXT COUPLE OF HRS. THIS COULD TRY TO PUSH AN ISOLATED STORM TOWARDS SEVERE CRITERIA...BUT THINK THE CHANCES ARE LOW. WITH THE SFC/UPPER TROUGH AND ASSOCIATED SHORTWAVE SHIFTING EAST TONIGHT...EXPECT THE SHOWERS/THUNDERSTORMS TO GRADUALLY DIMINISH FROM W TO E THROUGH THE NIGHT. A COUPLE OTHER ITEMS TO NOTE FOR TONIGHT. FIRST...SECONDARY COLD FRONT STALLS OUT OVER NW LK SUPERIOR. THERE HAVE BEEN A FEW SHOWERS/THUNDERSTORMS ASSOCIATED WITH THIS DURING THE AFTN...WHICH COULD SLIDE INTO NW LK SUPERIOR EARLY THIS EVENING BEFORE FALLING APART. SECOND...HIGH PRESSURE WILL BEGIN TO WORK IN OVERNIGHT. DRY AIR ASSOCIATED WITH THIS WILL LEAD TO CLEARING SKIES AND LIGHT WINDS...WHICH WILL HELP TRAP SOME OF THE LLVL MOISTURE WITH THE NOCTURNAL INVERSION. BEST CHANCES WILL BE WHERE THE RAIN HAS FALLEN THIS AFTN...SO HAVE BUMPED UP THOSE AREA TO AREAS OF FOG. LAST NIGHT IN NE MN THERE WERE PATCHY/AREAS OF FOG THAT FELL TO 1/2MI AT TIMES AND THAT SEEMS REASONABLE FOR THE AREA TONIGHT. SUNDAY... BEHIND THE SHORTWAVE TROUGH...AREA WILL BE UNDER BUILDING UPPER RIDGE AND BROAD SUBSIDENCE. NW TO SE ORIENTATED UPPER JET WILL BE SLIDING THROUGH NRN ONTARIO...AND DOWNWARD MOTION FROM THE RIGHT EXIT REGION OF THE JET WILL BE BRUSHING NRN LK SUPERIOR AIDING THE BROAD SUBSIDENCE OVER THE UPPER GREAT LKS. THIS SUBSIDENCE...WITH THE DRY AIR ABOVE H850...H750-550 TD DEPRESSIONS AROUND 30C...SHOULD LEAD TO MOSTLY SUNNY SKIES ACROSS MUCH OF THE AREA. THERE WILL BE COME LINGERING MOISTURE FOR DIURNAL CU OVER THE CNTRL/ERN UPPER MI...ESPECIALLY NEAR LK MI WHERE LK BREEZES WILL AID IN SOME LIFT. WARMER AIR ALOFT WILL MOVE EAST OVER THE AREA UNDER THE BUILDING UPPER RIDGE. THIS SHOULD PUSH TEMPS INTO THE UPPER 80S TO AROUND 90 DEGREES OVER INTERIOR LOCATIONS. WITH LIGHT WINDS...EXPECT LK BREEZE DEVELOPMENT TO BRING SLIGHTLY COOLER TEMPS ONSHORE NEAR LK SUPERIOR/MICHIGAN IN THE AFTN. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 524 PM EDT SAT JUL 14 2012 SUN NGT...HI PRES/DRY AIRMASS AT THE TOP OF SPRAWLING UPR RDG IN THE CENTRAL CONUS WL BE CENTERED OVER UPR MI AT 00Z MON. AS THIS HI DRIFTS SLOWLY TO THE E THRU THE NGT...A RETURN SW FLOW WILL ENVELOP THE UPR LKS. FCST CONCERNS FOCUS ON THE POTENTIAL FOR ANY NOCTURNAL SHRA/TS THAT COULD DVLP IN THIS FAVORABLE SUMMER PATTERN. HOWEVER... SINCE THE H85 LLJ AXIS IN ADVANCE OF SHRTWV TOPPING UPR RDG AXIS IS FCST TO REMAIN WELL TO THE W IN MN THRU 12Z MON WITH MOST PRONOUNCED H85 MSTR CNVGC/STEEPER MID LVL LAPSE RATES OVER NRN MN/ADJOINING ONTARIO...SUSPECT ANY PCPN WL IMPACT ONLY WRN AND NCENTRAL LK SUP. EXPECT THE LOWEST MIN TEMPS OVER THE INTERIOR SCNTRL AND E CLOSER TO RETREATING HI PRES/WEAKER PRES GRADIENT. MON...SHRTWV EMBEDDED IN WNW FLOW ALF IS PROGGED TO DRIFT ESEWD ACRS NRN LK SUP. SINCE THE CWA WL BE NEAR WARM FNT ON THE EDGE OF VERY HOT AIRMASS TO THE SW...FCST CONCERNS ARE HOW HOT THE DAY MIGHT TURN OUT AND THE IMPACT/INTENSITY OF ANY CNVCTN THAT MIGHT MOVE NEAR THE EDGE OF STRONGER CAPPING ENHANCED BY THE ANOMALOUS HEAT IN THE PLAINS. ALTHOUGH A STRONGER H85 FLOW VEERING TO MORE WSW IS PROGGED TO IMPACT UPR MI S OF H85 WARM FNT OVER NRN LK SUP...SEVERAL RECENT MODEL RUNS INDICATE THE SFC WARM FNT MIGHT GET STUCK OVER THE NRN TIER COUNTIES. FOR THIS REASON...TENDED TO LOWER GOING FCST HI TEMPS OVER THE KEWEENAW WHERE THE LLVL FLOW MIGHT HAVE A MORE ELY COMPONENT AND MORE CLD COVER IS LIKELY. BUT TO THE S OF THE FNT... MIXING TO H75 ON NAM/GFS FCST SDNGS INDICATE TEMPS WL REACH THE MID-UPR 90S WITH MORE SUNSHINE AND AWAY FM LK MODERATION OFF LK MI. SINCE THE H85 WARM FNT WL BE WELL TO THE N AND H7 TEMPS ARE PROGGED TO RANGE FM 12C ALONG THE WI BORDER TO 10C OVER THE NRN TIER S OF THE SHARPER H7 TEMP GRADIENT OVER NRN LK SUP/ONTARIO...SUSPECT CAPPING WL IMPACT MOST OF THE CWA AND LIMIT POPS AS SHOWN BEST BY THE 12Z CNDN/UKMET MODELS. IN FACT...GFS FCST SDNGS SHOW CONVECTIVE TEMPS AS HI AS 100F OVER THE SRN TIER. BULK OF SHRA/TS SHOULD PROPAGATE FM NRN MN ACRS LK SUP AND MISS THE CWA. BUT MAINTAINED GOING CHC POPS OVER THE NRN TIER AS THESE LOCATIONS WL BE CLOSER TO EDGE OF CAP. MON NGT/TUE...AS UPR TROF OVER QUEBEC DEEPENS DOWNSTREAM OF HI AMPLITUDE RDG IN THE PLAINS...THE UPR FLOW OVER THE UPR LKS IS PROGGED TO TURN NW AND PUSH A COLD FNT OVER THE CWA. THE 12Z GFS HAS TRENDED MUCH FASTER WITH THESE EVENTS...PUSHING THE COLD FNT S OF MNM BY 12Z TUE. THE SLOWER NAM AND ESPECIALLY THE CNDN MODEL DO NOT SHOW THIS FROPA AT MNM UNTIL TUE AFTN. TENDED TO FOLLOW THE INTERMEDIATE AND NORE CONSISTENT 00Z ECMWF/12Z UKMET TIMING. AS THIS FRONT MOVES SEWD AND INTERACTS WITH WARM AIRMASS IN PLACES UNDER UPR DVGC IN RRQ OF H3 JET MAX JUST S OF HUDSON BAY...EXPECT LIKELY POPS TO OVERSPREAD THE CWA. ALTHOUGH LOSS OF DAYTIME HEATING MON NGT/WEAK DIURNAL HEATING ON TUE MRNG WL TEND TO LIMIT THE INTENSITY OF THE STORMS...DEEP LYR SHEAR UP TO 40 KTS ALONG THE FRONT MIGHT TEND TO MAINTAIN THE STRENGTH/ORGANIZATION OF SOME STORM CLUSTERS. AFTER A RATHER WARM NGT ESPECIALLY OVER THE SCNTRL WHERE THE FROPA WL NOT OCCUR UNTIL AFTER SUNRISE ON TUE...EXPECT COOLER AND DRIER AIR TO ARRIVE N-S ON TUE BEHIND THE FROPA. IN THE MEDIUM/EXTENDED RANGE...THE UPR GRT LKS WL BE DOMINATED BY A NW FLOW ALF BTWN A TROF OVER ERN CAN AND PERSISTENT RDG IN THE PLAINS. AT THE SFC...SPRAWLING CNDN HI PRES WL BRING DRY WX AT LEAST FOR WED THRU THU. SOME RECENT GUIDANCE INDICATED PCPN MIGHT RETURN AS EARLY AS FRI...BUT LATEST NCEP GUIDANCE AND THE MAJORITY OF THE LATEST MODEL RUNS NOW SHOW A MORE AMPLIFIED UPR TROF IN QUEBEC/NW FLOW ALF THAT SHOULD MAINTAIN THE CNDN HI PRES OVER THE GREAT LKS AND DRY CONDITIONS INTO SAT. AFTER THE EARLY WEEK HEAT...A RETURN OF H85 TEMPS IN THE 8-10C RANGE AND DRIER AIR FOR WED WITH THE CNDN HI PRES WL BE A WELCOME RELIEF. THERE WL BE A SLOW WARMING TREND FOR THU/FRI WITH H85 TEMPS PROGGED TO REACH ARND 16C BY FRI...BUT NIGHT TIME TEMPS SHOULD REMAIN AT LEAST NEAR NORMAL UNDER THE DRY AIRMASS AS THE CORE OF HOTTEST AIR REMAINS FARTHER W IN THE PLAINS. A CHANCE OF SHRA/TS MAY RETURN ON SAT WITH THE APRCH OF A DISTURBANCE EMBEDDED IN THE NW FLOW ALF. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 753 PM EDT SAT JUL 14 2012 TWO CONCERNS FOR THIS TAF PERIOD ARE THE FOG POTENTIAL AT ALL THREE SITES OVERNIGHT...AND THE TRENDS OF ONGOING CONVECTION IN ONTARIO NEAR THUNDER BAY...THE LATTER OF WHICH COULD IMPACT THE FORECAST OF THE FORMER. FIRST...SHOWERS HAVE GENERALLY MOVED OUT OF THE AREA EXCEPT FOR A FEW LINGERING SHOWERS AROUND SAW. THEN...WITH BREAKING CLOUD COVER ALLOWING TEMPS TO FALL TONIGHT AND RECENT RAINFALL ADDING MOISTURE NEAR THE SURFACE...FOG IS EXPECTED TO DEVELOP ACROSS MUCH OF UPPER MI. CONFIDENCE IS FAIRLY HIGH THAT FOG WILL BRING SAW VIS AND CIGS DOWN TO LIFR AND POSSIBLE VLIFR CONDITIONS OVERNIGHT AS RAINFALL WAS MORE ABUNDANT IN THAT AREA. AS FOR IWD AND CMX...MINIMAL RAINFALL TODAY PUTS SOME UNCERTAINTY AS TO HOW MUCH RESIDUAL MOISTURE WILL TURN INTO FOG OVERNIGHT. AS OF RIGHT NOW...BELIEF IS THAT IWD SHOULD STAY WITHIN MVFR VIS WHILE CMX FALLS TO LIFR VIS FOR A PERIOD DURING THE NIGHT. WOULD NOT BE SURPRISED IF CMX GOES EITHER WAY THOUGH. CURRENT THINKING IS THAT ONGOING CONVECTION IN ONTARIO WILL WEAKEN AS IT MOVES SOUTHEAST TOWARD CMX. HOWEVER...EVEN IF CONVECTION FALLS APART...DEBRIS CLOUDS MAY KEEP CMX A LITTLE WARMER THAN FORECAST...THUS LIMITING FOG IN THAT AREA. TRENDS FOR BOTH CONVECTION AND FOG WILL NEED CLOSE MONITORING THROUGHOUT THE EVENING. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 524 PM EDT SAT JUL 14 2012 SURFACE TROUGH WILL BE SLIDING ACROSS LAKE SUPERIOR TONIGHT. SHOWERS AND THUNDERSTORMS AHEAD OF THIS TROUGH COULD PRODUCE SOME FOG OVER ERN LK SUPERIOR TONIGHT...BUT EXACT COVERAGE/LOCATION IS UNCERTAIN. WINDS WILL SHIFT TO THE NW ALONG THIS TROUGH...BUT THE OVERALL WEAK PRESSURE GRADIENT WILL KEEP WINDS BELOW 20KTS. A 29.7 INCH LOW PRESSURE SYSTEM DEVELOPING IN THE HIGH PLAINS TONIGHT AND SUNDAY WILL BEGIN TO SHIFT EAST ACROSS NRN MN SUN NIGHT AND INTO THE UPPER GREAT LAKES BY MONDAY NIGHT. THIS SYSTEM WILL THEN QUICKLY SHIFT EAST ON TUESDAY...ALLOWING CANADIAN HIGH PRESSURE TO BUILD OVER THE UPPER GREAT LAKES FOR THE REST OF THE WORK WEEK. WITH NO STRONG PRESSURE GRADIENTS...THE CALM PERIOD OF WINDS WILL CONTINUE OVER LAKE SUPERIOR WITH WINDS EXPECTED TO REMAIN BELOW 20KTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...SRF LONG TERM...KC AVIATION...TK MARINE...SRF
Hazardous weather outlook, Jul 14, 4:32 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 432 PM EDT SAT JUL 14 2012 MIZ001>007-009>014-084-085-151100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 432 PM EDT SAT JUL 14 2012 /332 PM CDT SAT JUL 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ACROSS CENTRAL UPPER MICHIGAN WILL DIMINISH AFTER MIDNIGHT. SOME OF THE STRONGER SHOWERS WILL DROP HEAVY RAINFALL AND CAUSE PONDING OF WATER ON ROADWAYS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-151100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 432 PM EDT SAT JUL 14 2012 /332 PM CDT SAT JUL 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS OVER THE EAST HALF OF LAKE SUPERIOR THIS EVENING TO DIMINISH AFTER MIDNIGHT. SOME OF THE STRONGER STORMS WILL DROP HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR LATE SUNDAY NIGHT...AND ACROSS THE ENTIRE LAKE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-151100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 432 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS THIS EVENING TO DIMINISH AFTER MIDNIGHT. SOME OF THE STRONGER STORMS WILL DROP HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KC
In the hours before
Special weather statement, Jul 14, 5:09 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 509 PM EDT SAT JUL 14 2012 MIZ006-142215- ALGER- 509 PM EDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 615 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEERTON...OR 18 MILES WEST OF MUNISING. THIS STORM WAS MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DEERTON... EBEN JUNCTION... CHATHAM... AU TRAIN... CHRISTMAS... MUNISING... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLA
Special weather statement, Jul 14, 9:07 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 907 PM EDT SAT JUL 14 2012 MIZ001-150230- KEWEENAW- 907 PM EDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ALERT FOR ISLE ROYALE NATIONAL PARK UNTIL 1030 PM EDT... AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 24 MILES NORTH OF WINDIGO...OR 58 MILES NORTHEAST OF GRAND MARAIS MINNESOTA. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH. PENNY SIZED HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS. SINCE THESE STORMS COULD PRODUCE HEAVY RAIN IN VERY SHORT PERIODS OF TIME...YOU SHOULD TRY TO GET TO HIGHER GROUND NOW. THESE STORMS MAY INTENSIFY. PEOPLE AT ISLE ROYALE NATIONAL PARK SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:07 PM EDT | Special Marine Warning | MQT | 83 min | |
| Jul 15, 6:37 AM EDT | Marine Dense Fog Advisory | MQT | 23 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.